A 64-year-old female asked:
Calcium caltrate supplements, 500 mg, 2-3 times day cause me to be bloated and constipated. any suggestions as to how to avoid this.
1 doctor answer • 1 doctor weighed in
Dr. Vahe Yetimyananswered
General Practice 53 years experience
Yes: Constipation is a common side effect of calcium supplementation, so decrease or temporarily stop the calcium to see if the problem clears up.
Created for people with ongoing healthcare needs but benefits everyone.
278 viewsAnswered >2 years ago
Last updated Sep 16, 2018
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.